Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

Monochromatic Permutation Quadruples—A Schur Thing in Sn

R. McCutcheon
The American Mathematical Monthly
Vol. 119, No. 4 (April 2012), pp. 342-343
DOI: 10.4169/amer.math.monthly.119.04.342
Stable URL: http://www.jstor.org/stable/10.4169/amer.math.monthly.119.04.342
Page Count: 2
  • Download ($19.00)
  • Subscribe ($19.50)
  • Cite this Item
Item Type
Article
References
Preview not available
Preview not available

Abstract

Abstract Schur proved that for any finite partition of the naturals, some cell contains two numbers and their sum. We use Ramsey’s theorem to prove a noncommutative Schur theorem for permutation quadruples {x, y, xy, yx}.

Page Thumbnails